| Catalog Number |
71935866 |
| Medical Device Problem Codes |
Separation Failure (2547); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an external fixation surgery, all acute struts were attached using speed nuts.However, an acute qc strut xshort was tightened at an angle, resulting in a speed nut getting crossed threaded.They had to break the strut to get it off, leaving the speed nut with a fragment of the strut still on the patient's frame.The frame was finished, and a new strut was placed on the patient unsterile in a different hole on the frame.This resulted in a 40 min to 1 hour delay.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Appropriate product code was assigned.Sections d2a and d2b were corrected.